Chaotic behavior in lemon-shaped billiards with elliptical and hyperbolic boundary arcs

Lopac, Vjera and Mrkonjić, Ivana and Radić, Danko (2001) Chaotic behavior in lemon-shaped billiards with elliptical and hyperbolic boundary arcs. Physical Review E, 64 (1). pp. 16214-8. ISSN 1539-3755

[img]
Preview
PDF - Published Version
Language: English

Download (494kB) | Preview

Abstract

Chaotic properties of a new family, ellipse hyperbola billiards (EHB), of lemon-shaped two-dimensional billiards, interpolating between the square and the circle, whose boundaries consist of hyperbolic, parabolic, or elliptical segments, depending on the shape parameter δ, are investigated classically and quantally. Classical chaotic fraction is calculated and compared with the quantal level density fluctuation measures obtained by fitting the calculated level spacing sequences with the Brody, Berry-Robnik, and Berry-Robnik-Brody distributions. Stability of selected classical orbits is investigated, and for some special hyperbolic points in the Poincaré sections, the “blinking island” phenomenon is observed. Results for the EHB billiards are compared with the properties of the family of generalized power-law lemon-shaped billiards.

Item Type: Article
Keywords: billiards, chaotic behavior
Date: June 2001
Subjects: NATURAL SCIENCES > Physics
Additional Information: Copyright (2001) by the American Physical Society.
Divisions: Faculty of Science > Department of Physics
Project code: 119211
Publisher: American Physical Society
Depositing User: Gordana Stubičan Ladešić
Date Deposited: 03 Jul 2014 13:24
Last Modified: 03 Jul 2014 16:21
URI: http://digre.pmf.unizg.hr/id/eprint/1632

Actions (login required)

View Item View Item

Nema podataka za dohvacanje citata